Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2012, 3:43 PM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 3:43 PM CDT (20:43 UTC)
- Expired
- May 7, 2012, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 77 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS54 KSJT 072043 SVRSJT TXC105-413-435-072130- /O.NEW.KSJT.SV.W.0076.120507T2043Z-120507T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CROCKETT COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN SUTTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 430 PM CDT * AT 341 PM CDT...A SEVERE THUNDERSTORM WAS 17 MILES NORTHEAST OF OZONA...MOVING SOUTHEAST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 400 PM CDT... I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 420 PM CDT... THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 430 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 362 AND 393. LAT...LON 3074 10048 3052 10084 3071 10125 3095 10091 TIME...MOT...LOC 2044Z 315DEG 11KT 3083 10095 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:04 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 7, 12:04 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT MON MAY 7 2012 .AVIATION... /18Z UPDATE/ MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. HOWEVER...SOME AREAS OF LOW END VFR CIGS WILL DEVELOP THIS AFTERNOON. CEILINGS SHOULD DEGRADE TO MVFR AT ALL TERMINALS BY 12Z TOMORROW. ISOLD TO SCT TSTMS ARE POSSIBLE ACROSS THE SOUTHERN TERMINALS AFTER 19Z. A FEW STORMS MAY BE SEVERE. MORE WIDESPREAD -RA WILL DEVELOP ACROSS THE SOUTHERN TERMINALS TONIGHT. WINDS WILL BE NORTH TO NORTHEAST AT 5 TO 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 69 54 74 55 / 50 50 20 10 10 SAN ANGELO 63 71 55 74 57 / 70 70 30 20 20 JUNCTION 64 76 59 75 57 / 70 70 60 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 7, 4:41 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 441 AM CDT MON MAY 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 441 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTHWEST OF A STERLING CITY TO EDEN TO JUNCTION LINE. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...THE STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS WEEK. A FEW STORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR ON TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 7, 2:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT MON MAY 7 2012
TXZ073-072045-
CONCHO TX-
244 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR CONCHO
COUNTY...
AT 240 PM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER WESTERN PORTIONS OF CONCHO
COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO THE
INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381...THE
INTERSECTION OF US-87 AND RANCH ROAD 2134...THE INTERSECTION OF
US-83 AND RANCH ROAD 765...THE INTERSECTION OF US-83 AND RANCH
ROAD 1929...PAINT ROCK...MILLERSVIEW...LIVE OAK AND EDEN.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3156 10009 3157 9986 3132 9962 3114 9961
3109 9993 3145 10010
TIME...MOT...LOC 1942Z 221DEG 14KT 3129 10002
15Special weather statement, May 7, 3:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CDT MON MAY 7 2012
TXZ049-054-072115-
FISHER TX-NOLAN TX-
325 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR FISHER
AND NOLAN COUNTIES...
AT 317 PM CDT...AN AREA OF STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF
MARYNEAL...TO LONGWORTH...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO LAKE
SWEETWATER...WASTELLA...ROSCOE...SWEETWATER.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3209 10016 3210 10067 3265 10067 3270 10066
3271 10015
TIME...MOT...LOC 2022Z 217DEG 9KT 3231 10043Local storm report, May 7, 3:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL EDEN 31.22N 99.84W
05/07/2012 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200140
PMLocal storm report, May 7, 3:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
05/07/2012 TOM GREEN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200141
PMSpecial weather statement, May 7, 3:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT MON MAY 7 2012
TXZ076>078-072130-
CROCKETT TX-SCHLEICHER TX-SUTTON TX-
335 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
CROCKETT...SCHLEICHER AND SUTTON COUNTIES...
AT 332 PM CDT...A LINE OF STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR FROM OZONA TO 15 MILES NORTH
OF ELDORADO...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO US-190
NEAR THE CROCKETT-SUTTON COUNTY LINE...I-10 NEAR THE
CROCKETT-SUTTON COUNTY LINE...OZONA...SONORA AND ELDORADO.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3035 10092 3081 10118 3109 10079 3109 10066
3071 10018
TIME...MOT...LOC 2034Z 203DEG 9KT 3089 10084Local storm report, May 7, 3:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST EDEN 31.22N 99.84W
05/07/2012 E70 MPH CONCHO TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200142
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| May 6, 8:43 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| May 6, 9:01 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| May 6, 9:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 6, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 10:38 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 6, 10:42 PM CDT | Tornado Warning | SJT | Kimble, Menard | 33 min |
| May 6, 11:15 PM CDT | Tornado Warning | SJT | Kimble, Menard | 25 min |
| May 7, 12:48 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling | 57 min |
| May 7, 1:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 7, 2:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 28 min |
| May 7, 2:21 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 24 min |
| May 7, 2:40 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| May 7, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 61 min |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 52 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| May 7, 3:12 PM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
| May 7, 3:25 PM CDT | Special Weather Statement | SJT | Nolan | 50 min |
| May 7, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 41 min |
| May 7, 3:35 PM CDT | Special Weather Statement | SJT | Schleicher | 55 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 52 min |
| May 7, 4:03 PM CDT | Special Weather Statement | SJT | Taylor | 57 min |
| May 7, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 38 min |
| May 7, 4:14 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| May 7, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 20 min |
| May 7, 5:19 PM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 7, 5:34 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| May 7, 5:57 PM CDT | Special Weather Statement | SJT | Crockett | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.